Actavis Fentanyl Patches Recalled

Actavis Fentanyl Patch Recall Drug Toxic Chemicals

Free Case Evaluation From An Experienced Drug Liability Attorney.

Actavis Fentanyl Patches Recalled

Actavis Inc., announced that 14 lots of Fentanyl transdermal system CII patches sold in the United States by Actavis South Atlantic LLC (a subsidiary) are being voluntarily recalled from wholesalers and pharmacies as a precaution. The news comes only a few days after Johnson & Johnson recalled a similar product.
Recall details
According to the FDA (Food and Drug Administration), the recalled patches were manufactured by Corium International Inc., and sold nationwide in the United States by Actavis South Atlantic LLC. Similar to Johnson & Johnson’s recall, the 14 lots of Fentanyl transdermal system patches being recalled may have a fold-over defect which may cause the patch to leak and may expose patients or caregivers to that gel – an opioid analgesic with a potency approximately 80 times or more that of morphine.
Affected lot numbers
The lots covered by this recall are:
27261 (exp 05/09), 27317 (exp 05/09), 27318 (exp 06/09), 27319 (exp 06/09), 27391 (exp 06/09), 27409 (exp 06/09), 27475 (exp 07/09), 27476 (exp 06/09), 27488 (exp 06/09), 27514 (exp 07/09), 27536 (exp 07/09), 27537 (exp 08/09), 27538 (exp 08/09), 27545 (exp 07/09), covering the following strengths: 25 mcg/hr, 50 mcg/hr, 75 mcg/hr and 100 mcg/hr.
The FDA has cautioned consumers that some of the outer pouches that contain the patches may be labeled as Abrika Pharmaceuticals Inc., the former name of Actavis South Atlantic LLC. The pouches containing the patches are labeled with an Abrika Pharmaceuticals label, but the outer carton bears the Actavis logo with the following product names:
Actavis Fentanyl Transdermal System, 25 mcg/hr. NDC 67767-120-18
Actavis Fentanyl Transdermal System, 50 mcg/hr. NDC 67767-121-18 Actavis Fentanyl Transdermal System, 75 mcg/hr. NDC 67767-122-18
Actavis Fentanyl Transdermal System, 100 mcg/hr. NDC 67767-123-18
Consumer warning
The FDA says that fentanyl patches that are leaking or damaged in any way should not be used or directly handled. It added:
Exposure to fentanyl gel may lead to serious adverse events, including respiratory depression and possible overdose, which may be fatal. Anyone who comes in contact with fentanyl gel should thoroughly rinse exposed skin with large amounts of water only; do not use soap. Immediately dispose of affected patches that may be damaged or compromised in any way by flushing them down the toilet, using caution not to handle them directly.
To view the FDA’s press release, go to http://www.fda.gov/oc/po/firmrecalls/actavis02_08.html.

Read more for related video clips.